Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 18, 2014, 7:07 PM EDT for Osceola County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 7:07 PM EDT (23:07 UTC)
- Expired
- Sep 18, 2014, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS52 KMLB 182307
SVRMLB
FLC097-182345-
/O.NEW.KMLB.SV.W.0072.140918T2307Z-140918T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
707 PM EDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSCEOLA COUNTY IN FLORIDA
* UNTIL 745 PM EDT.
* AT 705 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMPBELL...OR NEAR WEST
LAKE TOHO...AND MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
POINCIANA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2835 8151 2834 8130 2792 8127 2793 8134
2799 8139 2800 8142 2805 8147 2806 8145
2802 8138 2806 8137 2808 8135 2808 8145
2814 8146 2814 8153 2821 8153
TIME...MOT...LOC 2306Z 006DEG 12KT 2825 8142
$$1 follow-up statement
501
WWUS52 KMLB 182337
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
737 PM EDT THU SEP 18 2014
FLC097-182346-
/O.EXP.KMLB.SV.W.0072.000000T0000Z-140918T2345Z/
OSCEOLA-
737 PM EDT THU SEP 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY
WILL EXPIRE AT 745 PM EDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY DOWNPOURS AND
DANGEROUS LIGHTING WILL CONTINUE NEAR POINCIANA.
LAT...LON 2835 8151 2834 8130 2792 8127 2793 8134
2799 8139 2800 8142 2805 8147 2806 8145
2802 8138 2806 8137 2808 8135 2808 8145
2814 8146 2814 8153 2821 8153
TIME...MOT...LOC 2336Z 006DEG 12KT 2815 8143
$$
RLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 4:01 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 18, 4:01 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT THU SEP 18 2014 .DISCUSSION... ...BOATING CONDITIONS WILL DETERIORATE FRIDAY INTO SATURDAY... THRU TONIGHT...SCATTERED SHOWERS AND A FEW STORMS SHOULD PRESS SOUTH ACROSS THE NORTH INTERIOR THROUGH ABOUT SUNSET THEN DIMINISH WITH LOSS OF HEATING. HAVE DRAWN A 30 POP ORLANDO METRO NORTH AND WEST THROUGH 8 PM. CONDITIONS DO NOT LOOK AS FAVORABLE FOR FOG TONIGHT AS THERE WILL BE AN INCREASE IN HIGH CLOUDS FROM THE WEST AND A PERSISTENT...ALBEIT LIGHT...ONSHORE FLOW NEAR THE COAST. BEST CHANCE FOR ANY PATCHY FOG WILL BE OVER THE FAR INTERIOR WHERE WINDS SHOULD GO CALM. ISOLATED SHOWERS OVER THE ATLC THIS EVENING SHOULD INCREASE IN COVERAGE LATE AND COULD APPROACH THE COAST TOWARD MORNING AS ONSHORE (E/NE) FLOW BEGINS TO INCREASE. FRI...WEAK LOW PRESSURE IS FORECAST TO DEVELOP OVER SOUTH FL ALONG OLD FRONTAL TROUGH AND SUPPORTED BY SOME MID LEVEL VORT ENERGY. THIS WILL INCREASE THE MOISTURE FROM SOUTH TO NORTH AND INCREASE THE E/NE WINDS. THIS WILL PRODUCE CONSIDERABLE CLOUDS WHICH WILL HOLD MAX TEMPS TO THE MID 80S. RAIN CHANCES LOOK HIGHEST ACROSS THE SOUTH...ESPECIALLY ALONG THE COAST...AND WILL NOT ARGUE WITH LIKELY MOS POPS THERE. AM NOT SURE RAIN CHANCES WILL BE QUITE AS HIGH NORTH OF ORLANDO WHERE THE AIRMASS MAY NOT MOISTEN AS QUICKLY. THE LONG PERIOD SWELLS FROM "EDOUARD" WILL GRADUALLY DECAY AND TONIGHT SO EXPECT A LOWER THREAT FOR RIP CURRENTS ON FRIDAY. FRI NIGHT-SUN... TRANSIENT CUTOFF H50 LOW FORECAST TO DEVELOP ALONG/OFFSHORE THE SERN SEABOARD AND THE NRN HALF OF FL FRIDAY NIGHT-SAT. SHORT WAVE ENERGY DIVING SE COUPLED WITH A SHEARED OFF PIECE OF REMNANT MID LEVEL VORTICITY FROM FORMER EPAC HURCN "ODILE" WILL COMBINE TO PRODUCE THE FEATURE THROUGH 12Z SAT WITH THE POS TILT FEATURE EJECTING OUT AND OPENING UP NE OF FL SAT NIGHT-SUN AHEAD OF A DEVELOPING DEEP ERN CONUS TROUGH. FORCED ASCENT WILL YIELD PRES FALLS EAST OF FL...WITH BAROCLINIC SFC WAVE/LOW DEVELOPMENT NEAR/NORTH OF THE NORTHERN BAHAMAS FRIDAY NIGHT INTO LATE SAT NIGHT...BEFORE RACING OFF THE NE ON SUN. HGTS FALLS ALOFT WILL LEAD TO INCREASING RAIN/STORM CHCS FRI NIGHT-SAT (60-70) WITH THE BOTH GLOBAL MODELS SHOWING A LITTLE MORE MID LVL TROUGHINESS LINGERING OVHD...AND LESS AGGRESSIVE WITH THE DRYING BEHIND THE SFC LOW ON SUN. AS A RESULT...RAISED POPS UP TO 40-50 FOR THE LATTER PART OF THE WEEKEND. CLOUDS/PRECIP SHOULD HOLD TEMPS DOWN BELOW CLIMO. MON-THU... NEXT WEEK STARTS OFF WITH WEAK HIGH PRES IN PLACE OVER ECFL...WHILE A DEEP LAYER ERN CONUS TROUGH DRIVES A COLD FRONT WELL INTO THE SERN CONUS. TYPICAL OF MANY EARLY FALL ATTEMPTS OF MODIFIED POLAR AIRMASS INTRUSIONS TOWARD/INTO NORTH AND CTRL FL...THE ACTUAL BOUNDARY WILL GET BRIDGED BY STRONG HIGH PRES TO ITS NORTH WITH STOUT ONSHORE FLOW DEVELOPING FROM MID TO LATE NEXT WEEK. COUPLED WITH DEEP LAYER MOISTURE...THIS WILL LEAD TO MORE OF A SHOWERY TYPE PATTERN WITH A MORE DIFFUSE ECSB LEADING TO LESS TS COVERAGE BY WED-THU. MAX TEMPS NEAR TO SLIGHTLY ABOVE CLIMO MON-TUE WILL DROP BACK IN FRESHENING ONSHORE FLOW WED-THU. && .AVIATION... VFR THROUGH 16Z. ISOLD SHRA/TSRA MAY AFFECT INTERIOR TERMINALS THROUGH 00Z. NE WINDS AROUND 10 KNOTS FRIDAY WITH INCREASING MULTI LAYERED CLOUDS AND COVERAGE OF RAIN AS LOW PRESSURE DEVELOPS OVER SOUTH FL. && .MARINE... LIGHT EAST WINDS TONIGHT WILL INCREASE FRIDAY NEAR 15 KNOTS AS PRESSURE GRADIENT TIGHTENS DUE TO LOW PRESSURE DEVELOPING OVER SOUTH FL. THERE MAY BE A PERIOD OF CAUTION OR EVEN ADVISORY CONDITIONS FRIDAY NIGHT INTO SATURDAY AS THE LOW MOVES NORTHEAST. CURRENTLY HAVE SEAS BUILDING 4 TO 5 FT OFFSHORE DURING THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 84 71 86 / 10 60 40 60 MCO 73 87 69 85 / 20 60 50 60 MLB 76 84 73 83 / 10 70 50 60 VRB 73 84 73 84 / 10 70 50 60 LEE 73 86 68 86 / 20 60 40 60 SFB 74 86 70 86 / 20 60 40 60 ORL 75 87 69 85 / 20 60 50 60 FPR 73 84 73 84 / 10 70 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && KELLY/VOLKMER
Hazardous weather outlook, Sep 18, 11:18 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1118 AM EDT THU SEP 18 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1118 AM EDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD WILL CONTINUE TO IMPACT THE EAST FLORIDA COAST TODAY AND GENERATE A HIGH RIP CURRENT THREAT ALONG AREA BEACHES. THE THREAT WILL BE HIGHEST THROUGH EARLY AFTERNOON DUE TO TIDAL EFFECTS. BEACH GOERS ARE URGED TO CHECK WITH LOCAL BEACH RESCUE FOR THE LATEST SURF CONDITIONS AND NOT ENTER THE SURF ABOVE YOUR KNEES. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .THUNDERSTORM IMPACT... LINGERING MOISTURE BEHIND A FRONTAL TROUGH WILL ALLOW FOR A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. SHOWERS AND ISOLATED STORMS WILL MOVE SOUTH AT 15 MPH MAINLY ACROSS THE INTERIOR THIS AFTERNOON INTO EARLY EVENING. STRONGER STORMS MAY CONTAIN CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL AMOUNTS. .WIND AND SEA IMPACT... LONG PERIOD SWELLS GENERATED BY DISTANT HURRICANE EDOUARD WILL BEGIN TO SUBSIDE OVER THE LOCAL ATLANTIC WATERS LATER TODAY. THE INCOMING SWELL WILL CREATE ROUGH CONDITIONS NEAR THE INLETS...ESPECIALLY DURING THE OUTGOING TIDE THROUGH EARLY AFTERNOON. BOATERS NAVIGATING THE INLETS ARE URGED TO USE CAUTION. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED THUNDERSTORMS OVER THE INTERIOR MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO 35 KNOTS OVER THE INLAND LAKES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD WILL LINGER INTO FRIDAY WITH AT A MODERATE RIP CURRENT THREAT EXPECTED ALONG AREA BEACHES. RAIN CHANCES WILL INCREASE INTO THE WEEKEND WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
In the hours before
Special weather statement, Sep 18, 6:33 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
633 PM EDT THU SEP 18 2014
FLZ045-053-182315-
ORANGE-OSCEOLA-
633 PM EDT THU SEP 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 715 PM EDT.
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PINE CASTLE...
MOVING SOUTH AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BELLE ISLE...DOCTOR PHILLIPS...KISSIMMEE AIRPORT AND OSCEOLA
HERITAGE PARK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2857 8150 2856 8128 2814 8127 2815 8153
2820 8153 2825 8156
TIME...MOT...LOC 2232Z 004DEG 6KT 2842 8140
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:12 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Sep 18, 6:33 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.